Alert archive / Kansas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 191, NWS Topeka, KS

July 19, 20186 counties in Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Jul 19, 2018, 2:39 PM CDT for 6 counties in Kansas. It was in force for 66 min. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2018, 2:39 PM CDT (19:39 UTC)
Expired
Jul 19, 2018, 3:45 PM CDT
In force
66 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Jackson County, KS, Lyon County, KS, Osage County, KS, Pottawatomie County, KS, Shawnee County, KS, Wabaunsee County, KS

The radar

The Topeka radar (KTWX), 45 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 3:15 PM CDTTSTM WND DMG6 S Hoyt, KSSEVERAL TREE LIMBS UP TO 10 INCHES IN DIAMETER DOWN.
Jul 19, 3:18 PM CDTTSTM WND DMG2 Wsw Tecumseh, KS1 FOOT DIAMETER TREES UPROOTED.
Jul 19, 3:18 PM CDTTSTM WND GST 824 W Topeka, KS
Jul 19, 3:20 PM CDTTSTM WND DMG3 Sw Topeka, KSNUMEROUS TREES AND LARGE TREE BRANCHES DOWN, SOME BLOCKING ROADS.
Jul 19, 3:20 PM CDTTSTM WND DMG4 Sw Topeka, KSSOCIAL MEDIA PICTURES OF A LARGE TREE DOWN ON A HOUSE NEAR 31ST AND FAIRLAWN IN TOPEKA.
Jul 19, 3:22 PM CDTTSTM WND DMG5 Wsw Topeka, KSSOCIAL MEDIA PICTURES OF MULTIPLE BUSINESS SIGNS AND POWER POLES DOWN ON 29TH STREET BETWEEN FAIRLAWN AND WANAMAKER.
Jul 19, 3:23 PM CDTTSTM WND GST 583 Ne Topeka, KS
Jul 19, 3:24 PM CDTTSTM WND GST 741 Se Pauline, KSCORRECTS PREVIOUS TSTM WND GST REPORT FROM 1 SE PAULINE. (DUPLICATE REPORT).
Jul 19, 3:24 PM CDTTSTM WND GST 741 Se Pauline, KS(DUPLICATE REPORT).
Jul 19, 3:24 PM CDTTSTM WND GST 74Forbes Field, KS
Jul 19, 3:25 PM CDTTSTM WND DMG2 Ssw Tecumseh, KSLARGE 1 TO 2 FOOT DIAMETER TREE BRANCH SNAPPED.
Jul 19, 3:35 PM CDTTSTM WND GST 703 Ene Berryton, KS(DUPLICATE REPORT: 60-70 MPH WIND GUSTS WITH PEA SIZE HAIL).
Jul 19, 3:35 PM CDTTSTM WND GST 705 E Forbes Field, KS60-70 MPH WIND GUSTS WITH PEA SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 12:26 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 7.7 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2018-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2062 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2018-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2062 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
944 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
1.7
Supercell composite
9.8

Open this sounding in Storm Lab

The text

As transmitted.

023 
WUUS53 KTOP 191939
SVRTOP
KSC085-111-139-149-177-197-192045-
/O.NEW.KTOP.SV.W.0191.180719T1939Z-180719T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Topeka KS
239 PM CDT THU JUL 19 2018

The National Weather Service in Topeka has issued a

* Severe Thunderstorm Warning for...
  Shawnee County in east central Kansas...
  Wabaunsee County in east central Kansas...
  Northern Osage County in east central Kansas...
  Southeastern Pottawatomie County in northeastern Kansas...
  Southern Jackson County in northeastern Kansas...
  Northeastern Lyon County in east central Kansas...

* Until 345 PM CDT.

* At 239 PM CDT, severe thunderstorms were located along a line
  extending from 6 miles southeast of Wheaton to 3 miles northwest of
  Paxico to 9 miles southeast of Alta Vista, moving east at 50 mph.

  HAZARD...70 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Locations impacted include...
  Topeka, Carbondale, Rossville, Eskridge, Tecumseh, St. Marys,
  Richland, Dover, Silver Lake, Auburn, Overbrook, Burlingame,
  Scranton, Hoyt, Maple Hill, Mayetta, Harveyville, Paxico, Emmett
  and Denison.

This includes the following highways...
 Interstate 70 between mile markers 333 and 355.
 Kansas Turnpike between mile markers 151 and 188.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3859 9551 3879 9639 3909 9617 3947 9616
      3944 9557 3942 9557 3942 9559 3907 9560
      3905 9558 3907 9555 3905 9550
TIME...MOT...LOC 1939Z 282DEG 42KT 3943 9626 3911 9621 3877 9636 

HAIL...1.00IN
WIND...70MPH
 
$$

Cohen
5 follow-up statements
269 
WWUS53 KTOP 191944
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
244 PM CDT THU JUL 19 2018

KSC085-111-139-149-177-197-192045-
/O.CON.KTOP.SV.W.0191.000000T0000Z-180719T2045Z/
Shawnee-Wabaunsee-Osage-Pottawatomie-Jackson-Lyon-
244 PM CDT THU JUL 19 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SHAWNEE...WABAUNSEE...NORTHERN OSAGE...SOUTHEASTERN
POTTAWATOMIE...SOUTHERN JACKSON AND NORTHEASTERN LYON COUNTIES...

At 243 PM CDT, severe thunderstorms were located along a line
extending from 5 miles southwest of Onaga to near Paxico to 9 miles
northwest of Bushong, moving east at 50 mph.

These are very dangerous storms. These storms have a history of 
producing wind damage.

HAZARD...80 mph wind gusts and quarter size hail.

SOURCE...Trained weather spotters. Automated weather observations 
         are measuring severe winds with these storms.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

Locations impacted include...
Topeka, Carbondale, Rossville, Eskridge, Tecumseh, St. Marys,
Richland, Dover, Silver Lake, Auburn, Overbrook, Burlingame,
Scranton, Hoyt, Maple Hill, Mayetta, Harveyville, Paxico, Emmett and
Denison.

This includes the following highways...
 Interstate 70 between mile markers 333 and 355.
 Kansas Turnpike between mile markers 151 and 188.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay 
away from windows.
 
&&

LAT...LON 3859 9551 3879 9639 3909 9617 3947 9616
      3944 9557 3942 9557 3942 9559 3907 9560
      3905 9558 3907 9555 3905 9550
TIME...MOT...LOC 1943Z 282DEG 42KT 3942 9622 3910 9617 3876 9632 

HAIL...1.00IN
WIND...80MPH
 
$$

Cohen
503 
WWUS53 KTOP 191950
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
250 PM CDT THU JUL 19 2018

KSC085-111-139-149-177-197-192045-
/O.CON.KTOP.SV.W.0191.000000T0000Z-180719T2045Z/
Shawnee-Wabaunsee-Osage-Pottawatomie-Jackson-Lyon-
250 PM CDT THU JUL 19 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SHAWNEE...WABAUNSEE...NORTHERN OSAGE...SOUTHEASTERN
POTTAWATOMIE...SOUTHERN JACKSON AND NORTHEASTERN LYON COUNTIES...

At 249 PM CDT, severe thunderstorms were located along a line
extending from 5 miles south of Onaga to 3 miles west of Maple Hill
to 7 miles north of Bushong, moving east at 45 mph.

These are very dangerous storms. Widespread damaging winds are 
occurring.

HAZARD...80 mph wind gusts and quarter size hail.

SOURCE...Trained weather spotters. Automated weather observations 
         are measuring severe winds.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

Locations impacted include...
Topeka, Carbondale, Rossville, Eskridge, Tecumseh, St. Marys,
Richland, Dover, Silver Lake, Auburn, Overbrook, Burlingame,
Scranton, Hoyt, Maple Hill, Mayetta, Harveyville, Paxico, Emmett and
Denison.

This includes the following highways...
 Interstate 70 between mile markers 333 and 355.
 Kansas Turnpike between mile markers 151 and 188.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay 
away from windows.
 
&&

LAT...LON 3859 9551 3879 9639 3909 9617 3947 9616
      3944 9557 3942 9557 3942 9559 3907 9560
      3905 9558 3907 9555 3905 9550
TIME...MOT...LOC 1949Z 281DEG 41KT 3941 9614 3909 9609 3875 9624 

HAIL...1.00IN
WIND...80MPH
 
$$

Cohen
916 
WWUS53 KTOP 192016
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
316 PM CDT THU JUL 19 2018

KSC085-111-139-149-177-197-192045-
/O.CON.KTOP.SV.W.0191.000000T0000Z-180719T2045Z/
Shawnee-Wabaunsee-Osage-Pottawatomie-Jackson-Lyon-
316 PM CDT THU JUL 19 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SHAWNEE...WABAUNSEE...NORTHERN OSAGE...SOUTHEASTERN
POTTAWATOMIE...SOUTHERN JACKSON AND NORTHEASTERN LYON COUNTIES...

At 315 PM CDT, severe thunderstorms were located along a line
extending from 4 miles west of Denison to Topeka to 4 miles southwest
of Burlingame, moving east at 55 mph.

These are very dangerous storms. Widespread damaging winds are 
occurring.

HAZARD...80 mph wind gusts and quarter size hail.

SOURCE...Trained weather spotters. Automated weather observations 
         are indicating measured severe winds.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

Locations impacted include...
Topeka, Carbondale, Rossville, Eskridge, Tecumseh, St. Marys,
Richland, Dover, Silver Lake, Auburn, Overbrook, Burlingame,
Scranton, Hoyt, Maple Hill, Mayetta, Harveyville, Paxico, Emmett and
Denison.

This includes the following highways...
 Interstate 70 between mile markers 333 and 355.
 Kansas Turnpike between mile markers 151 and 188.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay 
away from windows.
 
&&

LAT...LON 3859 9551 3879 9639 3909 9617 3947 9616
      3944 9557 3942 9557 3942 9559 3907 9560
      3905 9558 3907 9555 3905 9550
TIME...MOT...LOC 2015Z 276DEG 46KT 3941 9570 3905 9566 3870 9589 

HAIL...1.00IN
WIND...80MPH
 
$$

Cohen
757 
WWUS53 KTOP 192026
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
326 PM CDT THU JUL 19 2018

KSC085-111-139-149-177-197-192045-
/O.CON.KTOP.SV.W.0191.000000T0000Z-180719T2045Z/
Shawnee-Wabaunsee-Osage-Pottawatomie-Jackson-Lyon-
326 PM CDT THU JUL 19 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SHAWNEE...WABAUNSEE...NORTHERN OSAGE...SOUTHEASTERN
POTTAWATOMIE...SOUTHERN JACKSON AND NORTHEASTERN LYON COUNTIES...

At 324 PM CDT, severe thunderstorms were located along a line
extending from near Denison to near Tecumseh to 4 miles northeast of
Osage City, moving east at 50 mph.

THIS IS A DANGEROUS SITUATION! WIDESPREAD DAMAGING WINDS ARE 
OCCURRING! TAKE SHELTER NOW!

HAZARD...80 mph wind gusts and quarter size hail.

SOURCE...Trained weather spotters. Measured severe winds have been 
         reported at Topeka Billard Airport.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

Locations impacted include...
Topeka, Carbondale, Rossville, Eskridge, Tecumseh, St. Marys,
Richland, Dover, Silver Lake, Auburn, Overbrook, Burlingame,
Scranton, Hoyt, Maple Hill, Mayetta, Harveyville, Paxico, Emmett and
Denison.

This includes the following highways...
 Interstate 70 between mile markers 333 and 355.
 Kansas Turnpike between mile markers 151 and 188.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3859 9551 3879 9639 3909 9617 3947 9616
      3944 9557 3942 9557 3942 9559 3907 9560
      3905 9558 3907 9555 3905 9550
TIME...MOT...LOC 2024Z 282DEG 42KT 3939 9559 3903 9555 3868 9578 

HAIL...1.00IN
WIND...80MPH
 
$$

Cohen
490 
WWUS53 KTOP 192037
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
337 PM CDT THU JUL 19 2018

KSC111-149-197-192045-
/O.CAN.KTOP.SV.W.0191.000000T0000Z-180719T2045Z/
Wabaunsee-Pottawatomie-Lyon-
337 PM CDT THU JUL 19 2018

...THE SEVERE THUNDERSTORM WARNING FOR WABAUNSEE...SOUTHEASTERN
POTTAWATOMIE AND NORTHEASTERN LYON COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern and east central Kansas.

LAT...LON 3868 9589 3898 9582 3946 9587 3944 9557
      3942 9557 3942 9559 3907 9560 3905 9558
      3907 9555 3905 9550 3859 9551
TIME...MOT...LOC 2035Z 283DEG 37KT 3937 9550 3901 9546 3866 9569 

$$

KSC085-139-177-192045-
/O.CON.KTOP.SV.W.0191.000000T0000Z-180719T2045Z/
Shawnee-Osage-Jackson-
337 PM CDT THU JUL 19 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SHAWNEE...NORTHERN OSAGE AND SOUTHEASTERN JACKSON COUNTIES...

At 335 PM CDT, severe thunderstorms were located along a line
extending from near Valley Falls to 4 miles southwest of Lecompton to
3 miles north of Lyndon, moving east at 45 mph.

THIS IS A DANGEROUS SITUATION! WIDESPREAD DAMAGING WINDS ARE 
OCCURRING! TAKE SHELTER NOW!

HAZARD...80 mph wind gusts and quarter size hail.

SOURCE...Trained weather spotters. Widespread measured severe winds 
         are occurring. Widespread damaging winds are occurring.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

Locations impacted include...
Topeka, Carbondale, Tecumseh, Richland, Auburn, Overbrook,
Burlingame, Scranton, Hoyt, Mayetta, Denison, Pauline, Pomona Lake,
Potawatomi Reservation and Berryton.

This includes the following highways...
 Interstate 70 between mile markers 353 and 355.
 Kansas Turnpike between mile markers 165 and 188.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay 
away from windows.
 
&&

LAT...LON 3868 9589 3898 9582 3946 9587 3944 9557
      3942 9557 3942 9559 3907 9560 3905 9558
      3907 9555 3905 9550 3859 9551
TIME...MOT...LOC 2035Z 283DEG 37KT 3937 9550 3901 9546 3866 9569 

HAIL...1.00IN
WIND...80MPH
 
$$

Cohen

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 12:34 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jul 19, 12:34 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
1234 PM CDT Thu Jul 19 2018

...AVIATION UPDATE...

.UPDATE...
Issued at 1048 AM CDT Thu Jul 19 2018

Latest visible imagery shows increasing ACCAS over northwest KS
along a weak surface trough/boundary. Meanwhile a very humid
airmass continues to heat up over the forecast area with dewpoints
holding in the lower and mid 70s and temps already into the 90s.
RAP progs show a very unstable airmass developing by the early
afternoon with MUCAPE values likely between 4000 and 5000 J/kg.
The past several runs of the HRRR have shown isolated to scattered
convection developing in the vicinity of where the ACCAS is now
and moving east generally along the I-70 Corridor. Because of this
I've increased POPs across the forecast area into the 40 and 50
percent range through the afternoon. Storms could impact the area
by 2 PM. The bigger concern will be for damaging winds. Although
deep layer shear of 50kt would be supportive for rotating updrafts
and some risk for large hail as well.

&&

.SHORT TERM...(Today and tonight)
Issued at 323 AM CDT Thu Jul 19 2018

Yesterday evening a midlevel shortwave trough over South Dakota
provided the lift for convective activity across northeast and
central Nebraska. A few of those storms consolidated into cluster
is currently moving southward through eastern Nebraska. The
environment ahead of the cluster consist of MUCAPE around
2000-3000 J/kg and effective shear on the order of 50 kt, so
embedded updrafts may rotate especially on the southwest flank,
which has been forecasted by several CAMs. Given the environment
these storms could produce large hail as well as damaging wind
gusts. As of now there is a lack of a well established cold pool,
but upscale growth is still possible. If that happens the damaging
wind threat would increase given DCAPE upwards of 1500 J/kg.
There is some concern that warmer temperatures around 750-700 mb
will increase the CIN causing the storms to weaken. The greatest
chances for severe storms is mainly across northern and
northeastern Kansas through the late morning, and there is a watch
is effect until 8 AM for those locations.

Later this afternoon the midlevel shortwave continues eastward over
IA with the trough axis extended southwestward over the region. This
along with the midlevel speed max over Nebraska will provide some
large-scale lift. Several CAMs are depicting redevelopment this
afternoon along the effective outflow boundary that could reside
in far eastern Kansas from the morning activity. Also, a weak
surface trough orientated west-east will move southward through
the forecast area this afternoon. Model soundings suggest a mostly
uncapped environment so convective initiation may be possible
along that boundary as well. The other concern today will be the
temperatures and heat indices approaching advisory criteria. With
the potential for convection and increased cloud cover the
temperatures and instability may be suppressed in spots. Most
locations though should reach 100-105 unless the cloud cover is
more expansive, so the advisory continues. If storms do develop
MLCAPE will range from 1500- 2500 with 50 kt of effective bulk
shear so rotating updrafts can not be ruled out. If temperatures
manage to reach the mid to upper 90s the boundary layer will mix
up to about 2 km so damaging wind gusts will certainly be a
threat. Large hail is also possible given the relatively straight
elongated hodographs that could favor splitting cells. This is
supported by the high-resolution models that paint helicity swaths
in east central Kansas. Tonight the boundary pushes just south of
the forecast area allowing the potential for isentropic lift. The
model solutions vary widely for this time frame so have kept
chances through the overnight.

.LONG TERM...(Friday through Wednesday)
Issued at 323 AM CDT Thu Jul 19 2018

Saturday, the upper low across southern Lake MI at 12Z SAT will
amplify as it digs southeast towards the central OH River Valley.
An upper level ridge across TX/NM border will amplify northward
into the Central High Plains. The weak surface ridge will
continue to build southward across KS during the afternoon hours.
Highs on Saturday may be slightly cooler with light north-
northeast winds. Highs will reach the upper 80s to lower 90s.

Saturday night through Tuesday, the upper low
across the central OH river valley will dig southward towards the
central Gulf Coast, and become detached from the main mid
level H5 jet across the northern Conus. The upper ridge across
the southern and central High Plains will retrograde slowly west
into the Southwestern US. Expect mainly dry conditions with a
near stationary surface ridge axis extending from the upper
Midwest into central TX. Expect mostly dry conditons with highs in
the upper 80s to lower 90s.

Tuesday night through Thursday, the upper ridge across the southwest
US will amplify which will cause the mid and upper level winds to
become more northwesterly across the central plains. Minor
perturbations may be embedded within northwesterly mid-level flow and
may provide enough ascent for a chance for showers and thunderstorms
across the western and northern counties of the CWA.  Highs may be a
bit cooler with mid to upper 80s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1234 PM CDT Thu Jul 19 2018

Focus is on convection this afternoon. The convective allowing
models have not been very good recently, but feel like TS are
likely to impact the terminals given large amounts of instability.
Have a tempo group in for the most likely window and will amend
as the TS timing becomes more apparent.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT this evening for KSZ026-039-040-
054>056-058-059.

&&

UPDATE...Wolters
SHORT TERM...Sanders
LONG TERM...Gargan
AVIATION...Wolters
Hazardous weather outlook, Jul 19, 10:56 AM CDT, 3 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
1056 AM CDT Thu Jul 19 2018

KSZ008>012-020>024-026-034>040-054>056-058-059-201600-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
1056 AM CDT Thu Jul 19 2018

This hazardous weather outlook is for east central...north
central and northeast Kansas.

.DAY ONE...Today and Tonight.

Scattered thunderstorms are forecast to develop over north central
Kansas and move east early this afternoon, generally along and
south of the interstate 70 corridor. These storms could be
capable of producing damaging winds of 60 to 70 mph, as well as
some large hail possibly up to the size of golfballs.

Heat index values are expected to reach 100 to 105 degrees
This afternoon afternoon across east central Kansas. A Heat
Advisory is in effect for this area.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters may be needed by 2 PM across north central Kansas and
continuing through the afternoon over east central and parts or
northeast Kansas.

&&

More detailed information can be accessed at...
http://www.weather.gov/top/sitrep

Wolters

In the hours before

Local storm report, Jul 19, 2:08 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
208 PM CDT THU JUL 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     TSTM WND GST     MILFORD                 39.18N 96.91W
07/19/2018  E80 MPH          GEARY              KS   TRAINED SPOTTER

&&

BUNKER/COHEN
Special weather statement, Jul 19, 2:26 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Topeka KS
226 PM CDT THU JUL 19 2018

KSZ037-038-054-055-192030-
Wabaunsee-Lyon-Osage-Morris-
226 PM CDT THU JUL 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MORRIS...SOUTHEASTERN
WABAUNSEE...WEST CENTRAL OSAGE AND LYON COUNTIES UNTIL 330 PM CDT...

At 225 PM CDT, Doppler radar was tracking thunderstorms along a line
extending from 3 miles northeast of White City to near Wilsey to 9
miles southeast of Lincolnville. Movement was east at 40 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations impacted include...
Emporia, Council Grove, Americus, Olpe, Reading, Allen, Admire,
Wilsey, Parkerville, Bushong, Dunlap and Council Grove Lake.

This includes the following highways...
 Interstate 35 between mile markers 128 and 140.
 Kansas Turnpike between mile markers 116 and 155.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
east central Kansas.

LAT...LON 3829 9636 3852 9635 3852 9675 3860 9671
      3882 9668 3875 9592 3853 9593 3823 9611
TIME...MOT...LOC 1925Z 277DEG 36KT 3882 9668 3861 9671 3841 9681
Local storm report, Jul 19, 2:33 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
233 PM CDT THU JUL 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     TSTM WND GST     3 WNW MANHATTAN         39.20N 96.62W
07/19/2018  E80 MPH          RILEY              KS   TRAINED SPOTTER

&&

BUNKER/COHEN
Local storm report, Jul 19, 2:34 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
234 PM CDT THU JUL 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     TSTM WND DMG     3 WNW MANHATTAN         39.20N 96.62W
07/19/2018                   RILEY              KS   TRAINED SPOTTER

            VERY LARGE TREE LIMBS DOWN. ESTIMATED 10
            INCHES IN DIAMETER.

&&

BUNKER/COHEN
Local storm report, Jul 19, 2:38 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
238 PM CDT THU JUL 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 PM     TSTM WND DMG     CLAY CENTER             39.38N 97.12W
07/19/2018                   CLAY               KS   PUBLIC

            1-2 FOOT DIAMETER TREE SNAPPED NEAR THE BASE
            OF THE TREE TRUNK, PICTURE ON SOCIAL MEDIA.

&&

ACH
Local storm report, Jul 19, 2:39 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
239 PM CDT THU JUL 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     TSTM WND GST     8 WNW ALMA              39.06N 96.43W
07/19/2018  E60 MPH          RILEY              KS   TRAINED SPOTTER

&&

BUNKER/COHEN

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 3:48 AM CDTSpecial Weather StatementTOPMarshall27 min
Jul 19, 3:59 AM CDTSpecial Weather StatementTOPWashington31 min
Jul 19, 4:03 AM CDTSevere Thunderstorm WarningTOPMarshall, Washington42 min
Jul 19, 4:48 AM CDTSpecial Weather StatementTOPPottawatomie27 min
Jul 19, 12:15 PM CDTSevere Thunderstorm WarningTOPOttawa60 min
Jul 19, 12:16 PM CDTSevere Thunderstorm WarningTOPCloud, Ottawa59 min
Jul 19, 12:48 PM CDTSevere Thunderstorm WarningTOPOttawa57 min
Jul 19, 12:49 PM CDTSevere Thunderstorm WarningTOPOttawa41 min
Jul 19, 12:54 PM CDTSevere Thunderstorm WarningTOPCloud21 min
Jul 19, 1:09 PM CDTSevere Thunderstorm WarningTOPCloud53 min
Jul 19, 1:14 PM CDTSevere Thunderstorm WarningTOPOttawa47 min
Jul 19, 1:18 PM CDTSevere Thunderstorm WarningTOPClay, Dickinson57 min
Jul 19, 1:28 PM CDTSevere Thunderstorm WarningTOPClay47 min
Jul 19, 1:47 PM CDTSevere Thunderstorm WarningTOPGeary, Pottawatomie, Riley58 min
Jul 19, 2:14 PM CDTSevere Thunderstorm WarningTOPGeary, Jackson, Morris, Pottawatomie, Riley, Shawnee and 1 more61 min
Jul 19, 2:26 PM CDTSpecial Weather StatementTOPLyon, Morris64 min
Jul 19, 2:52 PM CDTSevere Thunderstorm WarningTOPFranklin53 min
Jul 19, 3:02 PM CDTSevere Thunderstorm WarningTOPDouglas, Franklin, Jackson, Jefferson, Osage, Shawnee58 min
Jul 19, 3:05 PM CDTSevere Thunderstorm WarningTOPCoffey, Lyon, Osage25 min
Jul 19, 3:24 PM CDTSevere Thunderstorm WarningTOPAnderson, Coffey, Franklin, Lyon, Osage66 min
Jul 19, 3:34 PM CDTSevere Thunderstorm WarningTOPAnderson26 min
Jul 19, 3:48 PM CDTSevere Thunderstorm WarningTOPAnderson, Coffey, Franklin57 min
Jul 19, 3:58 PM CDTSevere Thunderstorm WarningTOPDouglas, Franklin30 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.